Alert archive / Alabama / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 20, NWS Mobile, AL

April 24, 2010Butler County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Apr 24, 2010, 1:01 AM CDT for Butler County, Alabama. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2010, 1:01 AM CDT (06:01 UTC)
Expired
Apr 24, 2010, 1:19 AM CDT
In force
18 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Butler County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 6.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2010-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2010-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1898 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

174 
WUUS54 KMOB 240601
SVRMOB
ALC013-240645-
/O.NEW.KMOB.SV.W.0020.100424T0601Z-100424T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
101 AM CDT SAT APR 24 2010

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 145 AM CDT

* AT 1255 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH.  THIS
  STORM WAS NEAR I65 AND AL 10...OR ABOUT 25 MILES WEST OF LUVERNE...
  AND MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3185 8647 3172 8669 3188 8679 3198 8660
      3198 8648 3197 8647
TIME...MOT...LOC 0601Z 244DEG 40KT 3186 8659

$$
2 follow-up statements
640 
WWUS54 KMOB 240606
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
106 AM CDT SAT APR 24 2010

ALC013-240645-
/O.CON.KMOB.SV.W.0020.000000T0000Z-100424T0645Z/
BUTLER AL-
106 AM CDT SAT APR 24 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR NORTHEASTERN BUTLER COUNTY...

AT 100 AM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS OVER 60 MPH.  THIS STORM WAS NEAR GREENVILLE...OR
ABOUT 22 MILES NORTHWEST OF LUVERNE...MOVING NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER OBSERVATIONS TO YOUR NATIONAL WEATHER
SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.

REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE IN MOBILE AT
AREA CODE 2 5 1...AND THEN 6 3 3 6 4 4 3. OR...YOU MAY CONTACT YOUR
NEAREST LAW ENFORCEMENT AGENCY OR COUNTY EMERGENCY MANAGEMENT...AND
THEY WILL RELAY YOUR REPORT.

LAT...LON 3185 8647 3172 8669 3188 8679 3198 8660
      3198 8648 3197 8647
TIME...MOT...LOC 0606Z 244DEG 40KT 3188 8653

$$
595 
WWUS54 KMOB 240619
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
119 AM CDT SAT APR 24 2010

ALC013-240629-
/O.CAN.KMOB.SV.W.0020.000000T0000Z-100424T0645Z/
BUTLER AL-
119 AM CDT SAT APR 24 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUTLER COUNTY IS
CANCELLED...

LAT...LON 3185 8647 3172 8669 3188 8679 3198 8660
      3198 8648 3197 8647
TIME...MOT...LOC 0619Z 244DEG 40KT 3194 8638

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 10:41 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Apr 23, 10:41 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1041 PM CDT FRI APR 23 2010

.UPDATE...PLACED THE SMALL CRAFT ADVISORY IN EFFECT AT 10 PM VS 10
AM SATURDAY FOR THE NEARSHORE AND MOBILE BAY. WINDS HAVE BEEN AROUND
20 KNOTS THIS EVENING AND EXPECT THEM TO REMAIN MOSTLY 20 KNOTS OR
MORE THROUGH THE NIGHT...WITH HIGHER GUSTS OCCASIONALLY. MADE NO
OTHER CHANGES TO GRIDS...POPS MAY BE A BIT HIGH FOR SOUTHEAST
MISSISSIPPI THIS EVENING BUT EXPECT PRECIPITATION TO MOVE INTO
SOUTHEAST MISSISSIPPI BEFORE DAYLIGHT. /11

.AVIATION UPDATE FOR 24/06Z TAFS...ISOLATED SHOWERS AND
THUNDERSTORMS WILL BEGIN TO INCREASE LATE TONIGHT OR EARLY MORNING.
CONDITIONS OVERNIGHT ARE EXPECTED TO BE GENERALLY MVFR...AT 10 PM A
FEW PLACES WERE IFR DUR TO CIGS BUT EXPECT SOME IMPROVEMENT THOSE
AREAS WITHIN A FEW HOURS. EASTERN SECTIONS GZH...79J...0J4 WERE
STILL VFR BUT EXPECT MVFR IN GIG/VSBY BEFORE LONG. SATURDAY STILL
LOOKS LIKE AN ACTIVE DAY WITH SCATTERED TO NUMEROUS
THUNDERSTORMS...SOME SEVERE WITH LIFR NEAR THE STRONGER STORMS ALONG
WITH SEVERE TURBULENCE WITHIN 15 MILES OF ANY STRONG STORM. COLD
FRONT EXPECTED TO BRING AN END FORM THE WEST BY SATURDAY EVENING.
/11

                         PREVIOUS DISCUSSION

.SHORT TERM (TONIGHT THROUGH
SATURDAY NIGHT)...A STRONG SYSTEM OVER THE CENTRAL PLAINS MOVES
STEADILY OFF TO THE NORTHEAST THROUGH SATURDAY WHILE INCREASING DEEP
LAYER SOUTHWEST FLOW OVER THE AREA USHERS ABUNDANT GULF MOISTURE
INTO THE REGION WITH PRECIPITABLE WATER VALUES RISING TO AROUND TWO
INCHES.  A SHARP UPPER RIDGE CURRENTLY OVER THE EASTERN U.S.
GRADUALLY SHIFTS EASTWARD THROUGH SATURDAY WITH SUBSIDENCE REDUCING
INSTABILITY OVER THE EASTERN PORTION OF THE AREA...THEN EVENTUALLY
MOVING SUFFICIENT EAST FOR A LINE OF CONVECTION TO SWEEP ACROSS THE
AREA AHEAD OF A COLD FRONT.  A SERIES OF PROGRESSIVELY STRONGER
SHORTWAVES MOVE ACROSS THE REGION THROUGH TONIGHT INTO SATURDAY
MORNING IN THE SOUTHWEST FLOW ALOFT WHILE A 120+ UPPER JET NOSES
INTO THE AREA FROM THE SOUTHERN PLAINS CREATING PERIODS OF ENHANCED
UPPER LEVEL DIVERGENCE.  SCATTERED CONVECTION HAS ALREADY DEVELOPED
UPSTREAM ASSOCIATED WITH THESE FEATURES.  THIS CONVECTION MAY
DIMINISH WITH THE LACK OF DAYTIME HEATING AND TIMING OF
SHORTWAVES...THEN INCREASE AGAIN LATER TONIGHT MAINLY OVER THE
WESTERN PORTION OF THE AREA.  A STRONG SHORTWAVE MEANWHILE ROTATES
THROUGH THE BASE OF THE PLAINS UPPER TROF AND MOVES A SECONDARY
SURFACE LOW FROM SOUTHERN TEXAS NORTHEASTWARD INTO INDIANA BY
SATURDAY NIGHT.  WILL HAVE VERY HIGH POPS ACROSS THE AREA FOR
CONVECTION SHIFTING EASTWARD ACROSS THE AREA FROM THE MORNING
CONVECTION OVER THE WESTERN PORTION...THEN EXPECT A LINE OF
CONVECTION TO TO HAVE ORGANIZED ALONG THE APPROACHING FRONT AND MOVE
INTO THE NORTHWESTERN PORTION OF THE FORECAST AREA EARLY SATURDAY
AFTERNOON...MOVE TO ALONG THE I-65 CORRIDOR BY LATE AFTERNOON THEN
DECELERATE AND LATE EXIT THE EASTERN PORTION OF THE AREA SATURDAY
NIGHT INTO EARLY SUNDAY MORNING.  MODEL SOUNDINGS AND 18Z SOUNDINGS
SHOW A DRAMATIC TRANSITION UNDERWAY WHICH WILL CONTINUE OVERNIGHT
RESULTING IN A VERY MOIST PROFILE FROM THE SURFACE THROUGH 750 MB
WITH STEEP LAPSE RATES ALOFT.  THIS IS MAINLY OVER THE WESTERN
PORTION OF THE AREA WITH SOMEWHAT LESS FAVORABLE LAPSE RATES FURTHER
EAST DUE TO LINGERING SUBSIDENCE FROM THE UPPER RIDGE.  BOTH THE GFS
AND NAM HAVE MLCAPES INCREASING TO 700-1200 J/KG OVER THE WESTERN
THIRD OF THE AREA BY 12Z SATURDAY THEN MLCAPES AROUND 1500 J/KG OVER
THE NORTHWESTERN PORTION OF THE AREA TAPERING TO 600-800 J/KG OVER
THE FAR EASTERN COUNTIES FOR SATURDAY AFTERNOON AND GENERALLY IN THE
700-1000 J/KG RANGE SATURDAY NIGHT AS THE LINE OF CONVECTION WORKS
SLOWLY EASTWARD THROUGH THE REMAINDER OF THE AREA.  0-1 KM
HELICITIES INCREASE TO 150-250 M2/S2 WITH HODOGRAPHS SHOWING AN
INCREASINGLY CURVED PROFILE OVER THE NORTHWESTERNMOST COUNTIES WHICH
CONTINUES THROUGH 12Z SATURDAY.  HELICITIES THEN INCREASE TO VERY
HIGH VALUES OF 300-450 M2/S2 OVER THE NORTHERN PORTION OF THE AREA
WITH 200-300 OVER THE SOUTHERN PORTION WHILE HODOGRAPHS BECOME MORE
STRAIGHT LINE.  THE ENVIRONMENT WILL PROMOTE SEVERE STORMS WITH
DAMAGING WINDS AND LARGE HAIL AND ROTATING STORMS WITH THE HIGHEST
RISK OF TORNADOES...SOME LONG TRACK AND VERY STRONG...MORE SO
GENERALLY NORTH OF A LINE FROM WIGGINS TO MONROEVILLE TO
GREENVILLE...OR GENERALLY WEST OF I-65 AND SLIGHTLY INLAND WHERE THE
HIGHEST HELICITIES WILL BE CO-LOCATED WITH FAIRLY HIGH CAPES AND
ALSO WHERE SPC HAS A MODERATE RISK.  PERIODS OF HEAVY RAIN AND
LOCALIZED NUSIANCE FLOODING MAY BE POSSIBLE WITH ANY TRAINING
THUNDERSTORMS...BUT NOT SUFFICIENT FOR A FLASH FLOOD WATCH.  THE
PRESSURE GRADIENT IS SUFFICIENT TO PRODUCE SUSTAINED WINDS OF 20-23
KNOTS WITH FREQUENT GUSTS UP TO THE LOWER THIRTIES IN THE LATE
MORNING THROUGH MID AFTERNOON MAINLY WEST OF INTERSTATE 65 ON
SATURDAY AND HAVE ISSUED A WIND ADVISORY FOR THIS AREA.  HAD TO ADD
SMALL POPS FOR THE EASTERN PORTION OF THE FORECAST AREA FOR SUNDAY
MORNING FOR LINGERING CONVECTION ALONG THE WEAKENING AND SLOWING
FRONTAL BOUNDARY...THEN DRY CONDITIONS FOLLOW THROUGH MONDAY NIGHT.
TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL SATURDAY DUE TO
CONVECTION AND CLOUD COVER...THEN SLIGHTLY ABOVE NORMAL SUNDAY AND
MONDAY WITH NIGHTS BECOMING SEASONABLE. /29

&&

.LONG TERM (TUESDAY THROUGH FRIDAY)...DRY CONDITIONS FOLLOW FOR THE
EXTENDED PERIOD AS A SHARPLY AMPLIFIED UPPER RIDGE BUILDS IN FROM
THE PLAINS AND MOVES ACROSS THE EASTERN STATES WITH A SURFACE HIGH
SHIFTING ACROSS THE REGION AND MOVING INTO THE WESTERN ATLANTIC.
COOL TEMPERATURES ON TUESDAY GRADUALLY MODERATE TO SEASONABLE
TEMPERATURES BY FRIDAY. /29

&&

.FIRE...WINDY CONDITIONS ON SATURDAY WILL CREATE VERY HIGH
DISPERSIONS.  RAIN CHANCES INCREASE TONIGHT WITH PERIODS OF SHOWERS
AND THUNDERSTORMS FOR SATURDAY THEN RAIN CHANCES TAPER OFF THROUGH
SUNDAY MORNING.  AFTERNOON RELATIVE HUMIDITIES WILL REMAIN ABOVE
CRITICAL LEVELS THROUGH SUNDAY. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      69  78  64  83 /  50  80  50  10
PENSACOLA   69  78  68  82 /  40  70  60  20
DESTIN      68  77  69  78 /  20  70  70  30
EVERGREEN   68  80  67  85 /  30  90  60  20
WAYNESBORO  66  81  58  82 /  70 100  30  10
CAMDEN      66  80  66  84 /  50 100  60  10
CRESTVIEW   65  81  66  84 /  20  70  70  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM 9 AM SATURDAY TO 6 PM SATURDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

FL...WIND ADVISORY FROM 9 AM SATURDAY TO 6 PM SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...WIND ADVISORY FROM 9 AM SATURDAY TO 6 PM SATURDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
     WAYNE.

GM...SMALL CRAFT ADVISORY FROM 10 AM SATURDAY TO 5 AM SUNDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
     MS OUT 20 NM...AND MOBILE BAY.

     SMALL CRAFT ADVISORY FROM 10 PM TONIGHT TO 5 AM SUNDAY FOR THE
     FOLLOWING ZONES: WATERS FROM DESTIN TO PASCAGOULA MS OUT
     60 NM...AND MOBILE BAY.

&&
Hazardous weather outlook, Apr 23, 4:30 PM CDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
430 PM CDT FRI APR 23 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-242130-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
430 PM CDT FRI APR 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA
THROUGH THE OVERNIGHT HOURS. A FEW OF THESE MAY BE SEVERE WITH
DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. HOWEVER...THE
GREATEST SEVERE WEATHER THREAT WILL COME DURING THE DAY ON SATURDAY.

THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS NORTHWEST PORTIONS
OF FORECAST AREA FROM WAYNE COUNTY MISSISSIPPI NORTHEAST TO WILCOX
COUNTY ALABAMA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TO
THE SOUTH AND EAST OF THAT LINE. THUNDERSTORMS IN THE MODERATE RISK
AREA WILL HAVE THE GREATEST PROBABILITY OF PRODUCING STRONG
TORNADOES IN ADDITION TO LARGE HAIL AND DAMAGING WINDS. ACROSS THE
SLIGHT RISK AREA...LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES WILL BE POSSIBLE.

INITIALLY...IT IS ANTICIPATED THUNDERSTORMS WILL BE MORE ISOLATED
DURING THE FIRST HALF OF THE DAY WEST OF I-65. THUNDERSTORMS WILL
THEN MERGE INTO A SOLID LINE EVENTUALLY MOVING OUT OF SOUTHEASTERN
MISSISSIPPI BY EARLY TO MID AFTERNOON...TO NEAR I-65 STRETCHING TO
THE COAST BETWEEN MID AND LATE AFTERNOON AND THEN EXITING FURTHER
EASTWARD TO A BUTLER COUNTY ALABAMA TO OKALOOSA COUNTY FLORIDA LINE
BY MID EVENING. A THREAT OF FLASH FLOODING ALSO EXISTS LOCALLY AS
SUPERCELLS CAN PRODUCE TORRENTIAL RAINFALL ON TIME SCALES LESS THAN
ONE HOUR...AND ESPECIALLY...WHEN ONE SUPERCELL FOLLOWS SO CLOSELY
BEHIND ANOTHER.

A WIND ADVISORY IS IN EFFECT FOR THE AREA ON SATURDAY DUE TO SUSTAINED
WINDS AROUND 25 MPH WITH FREQUENT GUSTS TO AROUND 35 MPH.

OVER THE MARINE AREA...A SMALL CRAFT ADVISORY IS IN EFFECT FROM 20
TO 60 MILES OUT BEGINNING THIS EVENING CONTINUING THROUGH SUNDAY
MORNING AND OUT TO 20 NM INCLUDING INLAND BAYS AND SOUNDS FROM
SATURDAY MORNING THROUGH SUNDAY MORNING. SOUTH WINDS 20 TO 25 KNOTS
WITH HIGHER GUSTS CAN BE EXPECTED WITH SEAS BUILDING TO 9 FEET BY
SATURDAY AFTERNOON. A MODERATE TO STRONG WESTERLY FLOW CAN ALSO BE
EXPECTED BEGINNING SUNDAY MORNING CONTINUING THROUGH MONDAY
AFTERNOON.

A MODERATE RISK OF RIP CURRENTS CONTINUES THROUGH SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SEVERE STORM SPOTTERS AND EMERGENCY MANAGEMENT
OFFICIALS FOR SEVERE WEATHER OPERATIONS WILL LIKELY BE REQUIRED
SATURDAY.

In the hours before

Special weather statement, Apr 23, 8:00 PM CDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
800 PM CDT FRI APR 23 2010

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-241130-
UPPER
MOBILE-ESCAMBIA-COVINGTON-WASHINGTON-CONECUH-MONROE-BUTLER-CLARKE-
CRENSHAW-WILCOX-CHOCTAW-INLAND OKALOOSA-INLAND ESCAMBIA-INLAND SANTA
ROSA-GEORGE-STONE-PERRY-GREENE-WAYNE-UPPER BALDWIN-LOWER
BALDWIN-LOWER MOBILE-COASTAL OKALOOSA-COASTAL ESCAMBIA-COASTAL SANTA
ROSA-
INCLUDING THE CITIES OF...LEAKESVILLE...LUCEDALE...NEW AUGUSTA...
WAYNESBORO...WIGGINS...CRESTVIEW...DESTIN...FORT WALTON BEACH...
NAVARRE...PENSACOLA...ANDALUSIA...BAY MINETTE...BREWTON...BUTLER...
CAMDEN...CHATOM...DAUPHIN ISLAND...DOWNTOWN MOBILE...EVERGREEN...
GROVE HILL...LUVERNE AND MONROEVILLE...
800 PM CDT FRI APR 23 2010

...A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS NORTHWEST OF
INTERSTATE 65 FROM NEAR CAMDEN TO GROVE HILL TO RICHTON ON
SATURDAY...

...SIGNIFICANT LONG TRACK TORNADOES ARE POSSIBLE ALONG AND NORTHWEST
OF THE ABOVE MENTIONED LINE ON SATURDAY...

...THERE IS A SLIGHT RISK OF SEVERE  THUNDERSTORMS FOR ALL OTHER
AREAS EAST OF INTERSTATE 65 INCLUDING THE WESTERN FLORIDA PANHANDLE
STRETCHING SOUTHWARD TO THE COAST ON SATURDAY...

FORECAST CONFIDENCE HAS INCREASED THAT SHOWERS AND SEVERE
THUNDERSTORMS WILL DEVELOP AHEAD OF A STRONG SPRING COLD FRONT IN
ASSOCIATION WITH A POWERFUL STORM SYSTEM LIFTING THAT IS CURRENTLY
LIFTING OUT OF THE PLAINS.  THEY WILL MOVE ACROSS OUR REGION
TOMORROW.

   SEVERE THUNDERSTORMS WILL DEVELOP DURING THE EARLY MORNING HOURS
OVER SOUTHEASTERN MISSISSIPPI.  THUNDERSTORMS WILL ORGANIZE INTO A
LINE DURING THE AFTERNOON AND WILL MOVE OUT OF SOUTHEASTERN
MISSISSIPPI DURING THE EARLY AFTERNOON.  THE LINE WILL THEN APPROACH
I-65 BY MID TO LATE AFTERNOON AND WILL THEN MOVE FURTHER EAST OF A
BUTLER COUNTY TO OKALOOSA COUNTY LINE BY LATE EVENING. ALONG THE
LINE...WEAKER TORNADOES WILL CERTAINLY BE POSSIBLE...EVEN EAST OF
I-65..ALONG WITH DAMAGING THUNDERSTORM WIND GUSTS BETWEEN 60 AND 75
MPH AND POSSIBLY LARGE HAIL.

IN THE EVENT OF A TORNADO, HERE ARE SOME TORNADO SAFETY RULES TO KEEP
YOU AND YOUR FAMILY SAFE:

IN GENERAL...GET AS LOW AS YOU CAN. PUT AS MANY WALLS BETWEEN
YOURSELF AND THE OUTSIDE AS POSSIBLE. AVOID WINDOWS AT ALL COST!
TORNADOES COULD BE OBSCURED BY RAINFALL OR COME AT NIGHTTIME. DO NOT
WAIT UNTIL YOU SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE.

DO NOT WASTE TIME OPENING OR CLOSING WINDOWS AND DOORS. IT WILL NOT
PROTECT THE STRUCTURE. YOU WILL ONLY WASTE TIME AND PUT YOURSELF AND
OTHERS IN GREATER RISK. USE THOSE VALUABLE SECONDS TO FIND A PLACE OF
SAFETY.

IN HOMES OR PUBLIC BUILDINGS: GO TO THE BASEMENT OR A SMALL INTERIOR
ROOM...SUCH AS A CLOSET...BATHROOM OR AN INTERIOR HALL ON THE LOWEST
LEVEL. CLOSE ALL DOORS TO THE HALLWAY FOR GREATER PROTECTION. IF
POSSIBLE...GET UNDER SOMETHING STURDY LIKE A HEAVY TABLE. PROTECT
YOURSELF FROM FLYING DEBRIS WITH PILLOWS...HEAVY COATS...BLANKETS...
OR QUILTS. USE BICYCLE OR MOTORCYCLE HELMETS TO PROTECT YOUR HEAD.

IN MOBILE HOMES: LEAVE WELL IN ADVANCE OF THE APPROACHING SEVERE
WEATHER AND GO TO A STRONG BUILDING. IF THERE IS NO SHELTER NEARBY...
GET INTO THE NEAREST DITCH...LOW SPOT...OR UNDERGROUND CULVERT. LIE
FLAT...COVERING YOUR HEAD WITH YOUR HANDS FOR PROTECTION.

IN VEHICLES OR OUTDOORS: WHEN TORNADOES ARE POSSIBLE...LIMIT YOUR
OUTDOOR PLANS OR FINISH THEM EARLY. STAY CLOSE TO A STURDY SHELTER.
IF CAUGHT OUTSIDE...FIND SHELTER IN A DITCH OR REMAIN IN YOUR VEHICLE
AND COVER YOUR HEAD FOR PROTECTION. DO NOT TAKE SHELTER UNDER A
HIGHWAY OVERPASS...WHERE WIND SPEEDS CAN INCREASE DUE TO A TUNNELING
EFFECT. IT IS BEST TO NOT PUT YOURSELF OR OTHERS IN A SITUATION WHERE
NO STURDY SHELTER IS AVAILABLE.

REMEMBER...STAY AWAY FROM DOORS, WINDOWS, OUTSIDE WALLS AND PROTECT
YOUR HEAD!
Special weather statement, Apr 23, 8:12 PM CDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
812 PM CDT FRI APR 23 2010

FLZ001>004-240200-
INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL ESCAMBIA-COASTAL SANTA
ROSA-
812 PM CDT FRI APR 23 2010

...A STRONG THUNDERSTORM WILL AFFECT ESCAMBIA AND SANTA ROSA
COUNTIES...

AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES NORTHEAST OF COTTAGE HILL...MOVING EAST
AT 45 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
CHUMUCKLA...PACE...MILTON...BAGDAD...MILTON NEAR WHITING FIELD...
ALLENTOWN...HAROLD AND BERRYDALE THROUGH 900 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:24 PM CDTSpecial Marine WarningMOB51 min
Apr 24, 1:17 AM CDTSevere Thunderstorm WarningMOBCrenshaw43 min
Apr 24, 1:21 AM CDTSevere Thunderstorm WarningMOBCrenshaw7 min
Apr 24, 2:12 AM CDTSevere Thunderstorm WarningMOBMobile48 min
Apr 24, 2:16 AM CDTSevere Thunderstorm WarningMOBMobile44 min
Apr 24, 2:50 AM CDTSevere Thunderstorm WarningMOBClarke, Mobile, Washington17 min
Apr 24, 4:31 AM CDTSpecial Marine WarningMOB44 min
Apr 24, 6:13 AM CDTSpecial Marine WarningMOB47 min
Apr 24, 7:58 AM CDTSevere Thunderstorm WarningMOBChoctaw32 min
Apr 24, 8:02 AM CDTSevere Thunderstorm WarningMOBChoctaw, Washington43 min
Apr 24, 8:30 AM CDTTornado WarningMOBChoctaw36 min
Apr 24, 8:45 AM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington60 min
Apr 24, 9:50 AM CDTSevere Thunderstorm WarningMOBChoctaw55 min
Apr 24, 10:47 AM CDTTornado WarningMOBChoctaw, Clarke, Washington58 min
Apr 24, 11:23 AM CDTTornado WarningMOBChoctaw37 min
Apr 24, 11:42 AM CDTTornado WarningMOBChoctaw, Clarke, Washington47 min
Apr 24, 11:58 AM CDTTornado WarningMOBChoctaw32 min
Apr 24, 12:09 PM CDTSpecial Marine WarningMOB66 min
Apr 24, 12:20 PM CDTTornado WarningMOBClarke, Wilcox37 min
Apr 24, 12:59 PM CDTSpecial Marine WarningMOB46 min
Apr 24, 2:46 PM CDTSpecial Marine WarningMOB44 min
Apr 24, 2:54 PM CDTSevere Thunderstorm WarningMOBConecuh, Escambia51 min
Apr 24, 3:06 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile39 min
Apr 24, 3:36 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile39 min
Apr 24, 3:42 PM CDTSpecial Marine WarningMOB48 min
Apr 24, 5:08 PM CDTSpecial Marine WarningMOB37 min
Apr 24, 5:42 PM CDTSpecial Marine WarningMOB33 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.